Alert archive / California / High Wind Warnings in 2010

High Wind Warning 7, NWS San Diego, CA

November 10, 20104 counties in California

NWS San Diego, CA issued this high wind warning at Nov 10, 2010, 1:00 PM PST for 4 counties in California. It took effect at Nov 11, 2010, 4:00 AM PST. It was in force for 13 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2010, 1:00 PM PST (21:00 UTC)
In effect from
Nov 11, 2010, 4:00 AM PST
Expired
Nov 11, 2010, 5:21 PM PST
In force
13 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 5:43 AM PSTNON-TSTM WND DMG2 E Riverside, CAPOWER POLE DOWN
Nov 11, 5:52 AM PSTNON-TSTM WND DMG2 E Irvine, CATREE BLOW DOWN, BLOCKING SLOW LANE ON NORTH BOUND INTERSTATE 5 JUST SOUTH OF JEFFREY ROAD
Nov 11, 6:02 AM PSTNON-TSTM WND DMG3 E Banning, CASEMI-TRACTOR TRAILER LAYING ON ITS SIDE.
Nov 11, 6:30 AM PSTNON-TSTM WND GST 59Fremont Canyon, CAGUST OF 58 MPH ALSO REPORTED AT 0530 PST
Nov 11, 6:40 AM PSTNON-TSTM WND DMG3 N Mission Viejo, CATREE BLOWN DOWN AND BLOCKING ROAD AT NORMANDALE DRIVE AND REGENCY LANE
Nov 11, 7:03 AM PSTNON-TSTM WND DMGE Upland, CATREE UPROOTED AND LAYING ACROSS ROADWAY
Nov 11, 7:16 AM PSTNON-TSTM WND DMG1 Sw Upland, CATREE BLOWN DOWN, LAYING ACROSS ROADWAY
Nov 11, 7:20 AM PSTDUST STORM4 Ene Ontario, CAWIND BLOWING DUST ACROSSS INTERSTATE 10 NEAR ETIWANDA AVENUE, VISIBILITY NEAR ZERO
Nov 11, 7:30 AM PSTHIGH SUST WINDS 47Fremont Canyon, CAPEAK GUST 61 MPH, GUSTS OVER 58 MPH SINCE 0530 PST
Nov 11, 7:46 AM PSTNON-TSTM WND DMG5 N Irvine, CA35 FOOT TALL TREE BLOWN DOWN, BLOCKING PORTOLA PARKWAY ON RAMP TO HIGHWAY 261
Nov 11, 7:58 AM PSTNON-TSTM WND DMG2 Sw Ontario, CATREE BLOWN DOWN, ON TOP OF VEHICLE
Nov 11, 8:07 AM PSTNON-TSTM WND DMG2 Ne Tustin, CATREE BLOWN DOWN, LAYING ACROSS ROAD
Nov 11, 8:09 AM PSTDUST STORMChino, CAVISIBILITY 0.75 MILE IN BLOWING DUST, WIND SUSTAINED 20 MPH WITH GUSTS 38 MPH
Nov 11, 8:11 AM PSTNON-TSTM WND DMG1 N Ontario, CAPOWER LINES DOWN, STARTING A FIRE
Nov 11, 9:51 AM PSTNON-TSTM WND DMG1 Sw Pedley, CALARGE CONSTRUCTION SIGN IN ROADWAY
Nov 11, 9:53 AM PSTNON-TSTM WND DMG2 W Rancho Cucamonga, CAWIRES BLOWN DOWN ONTO ROADWAY AT 10TH STREE JUST WEST OF ARCHIBALD AVENUE
Nov 11, 9:53 AM PSTNON-TSTM WND DMGNe Ontario, CAFREEWAY SIGN AND POST LEANING INTO ROADWAY ON HAVEN AVENUE OFFRAMP ALOGN WEST BOUND INTERSTAE 10
Nov 11, 10:07 AM PSTNON-TSTM WND DMG3 E Orange, CATREE BLOWN DOWN AND BLOCKING ALL LANES OF NORTH BOUND HIGHWAY 241 JUST SOUTH OF INTERSECTION WITH HIGHWAY 261
Nov 11, 10:30 AM PSTNON-TSTM WND DMG1 W East Hemet, CATREE BLOWN OVER, KNOCKED DOWN POWER LINES ONTO ROAD AND A HOUSE ON CORNELL STREET
Nov 11, 10:57 AM PSTNON-TSTM WND GST 593 Ene Brea, CATONNER CANYON RAWS NEAR ORANGE COUNTY/LOS ANGELES COUNTY LINE
Nov 11, 11:02 AM PSTNON-TSTM WND DMG1 S Orange, CATREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE ON SOUTH BOUND HIGHWAY 55 NEAR INTERSECTION WITH HIGHWAY 22

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS76 KSGX 102100
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST WED NOV 10 2010

...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THURSDAY INTO
FRIDAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN COMBINED WITH
WINDS ALOFT WILL CAUSE MODERATE TO LOCALLY STRONG OFFSHORE FLOW
THURSDAY INTO FRIDAY. THE STRONGEST WINDS WILL BE THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES THURSDAY MORNING INTO EARLY
THURSDAY AFTERNOON. WINDS WILL REMAIN STRONG BUT WILL GRADUALLY
DECREASE LATE THURSDAY AFTERNOON INTO FRIDAY.

CAZ048-057-111200-
/O.NEW.KSGX.HW.W.0007.101111T1200Z-101111T2200Z/
/O.NEW.KSGX.WI.Y.0033.101111T2200Z-101112T1200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
100 PM PST WED NOV 10 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 2 PM THURSDAY TO 4 AM PST FRIDAY. 

* TIMING: THURSDAY MORNING THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTHEAST 30 TO 40 MPH WITH GUSTS OVER 60 MPH THROUGH AND
  BELOW CANYONS AND PASSES. THE STRONGEST WINDS WILL BE NEAR THE
  CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS. WINDS WILL
  WEAKEN A LITTLE THURSDAY AFTERNOON INTO FRIDAY.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST AND SAND. 

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-050-055-056-058-111200-
/O.NEW.KSGX.WI.Y.0033.101111T1200Z-101112T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
100 PM PST WED NOV 10 2010

...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY. 
 
* TIMING: THURSDAY MORNING THROUGH EARLY FRIDAY MORNING.

* WINDS: NORTHEAST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH THROUGH AND
  BELOW CANYONS AND PASSES.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST AND SAND. 

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
3 follow-up statements
593 
WWUS76 KSGX 111123
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 AM PST THU NOV 11 2010

...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND
CANYONS INTO EARLY FRIDAY...

.NORTH WINDS ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL COMBINE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW
THROUGH EARLY FRIDAY. PERIODS OF WEAK TO MODERATE OFFSHORE FLOW
WILL CONTINUE AT TIMES FOR FRIDAY NIGHT INTO TUESDAY.

CAZ048-057-112200-
/O.CAN.KSGX.WI.Y.0033.101111T2200Z-101112T1200Z/
/O.EXT.KSGX.HW.W.0007.101111T1200Z-101112T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
323 AM PST THU NOV 11 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST
FRIDAY. 

* TIMING: WINDS STRENGTHENING THIS MORNING WITH PERIODS OF STRONGER
  WINDS CONTINUING INTO THIS EVENING. BRIEFER PERIODS OF STRONGER
  WINDS PERSISTING INTO EARLY FRIDAY MORNING...THEN SUBSIDING
  FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA
  ANA MOUNTAINS. WINDS WILL BE MOST WIDESPREAD THROUGH EARLY
  EVENING...THEN SHORTER PERIODS OF STRONGER WINDS THROUGH EARLY
  FRIDAY.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-111230-
/O.CAN.KSGX.WI.Y.0033.101111T1200Z-101112T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
323 AM PST THU NOV 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES THROUGH EARLY
FRIDAY WITH LOCAL GUSTS TO 45 MPH.

$$

CAZ042-112200-
/O.EXT.KSGX.WI.Y.0033.101111T1200Z-101112T2000Z/
ORANGE COUNTY COASTAL AREAS-
323 AM PST THU NOV 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST FRIDAY. 

* TIMING: WINDS STRENGTHENING THIS MORNING WITH WINDS MOST
  WIDESPREAD THROUGH EARLY EVENING. BRIEFER PERIODS OF STRONGER
  WINDS WILL PERSIST INTO EARLY FRIDAY MORNING...THEN SUBSIDE
  FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ050-112200-
/O.EXT.KSGX.WI.Y.0033.101111T1700Z-101112T2000Z/
SAN DIEGO COUNTY VALLEYS-
323 AM PST THU NOV 11 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON PST
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON
PST FRIDAY. 

* TIMING: WINDS DEVELOPING THIS MORNING AND STRENGTHENING TODAY
  WITH WINDS MOST WIDESPREAD THROUGH EARLY EVENING. BRIEFER
  PERIODS OF STRONGER WINDS WILL PERSIST INTO FRIDAY
  MORNING...THEN SUBSIDE FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
619 
WWUS76 KSGX 112104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PST THU NOV 11 2010

...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND
CANYONS INTO FRIDAY...

.NORTH WINDS ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL COMBINE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW
THROUGH INTO FRIDAY. PERIODS OF WEAK TO MODERATE OFFSHORE FLOW
WILL CONTINUE AT TIMES FOR FRIDAY NIGHT INTO TUESDAY.

CAZ048-057-121200-
/O.CON.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
104 PM PST THU NOV 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* TIMING: PERIODS OF STRONG WINDS PERSISTING INTO EARLY FRIDAY
  MORNING...THEN SUBSIDING FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE
  SANTA ANA MOUNTAINS. WINDS WILL BE MOST WIDESPREAD THROUGH EARLY
  EVENING...THEN SHORTER PERIODS OF STRONGER WINDS THROUGH EARLY
  FRIDAY.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ042-121200-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/
ORANGE COUNTY COASTAL AREAS-
104 PM PST THU NOV 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* TIMING: PERIODS OF STRONG WINDS WILL PERSIST INTO EARLY FRIDAY
  MORNING...THEN SUBSIDE FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ050-121200-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/
SAN DIEGO COUNTY VALLEYS-
104 PM PST THU NOV 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* TIMING: PERIODS OF STRONG WINDS WILL PERSIST INTO FRIDAY
  MORNING...THEN SUBSIDE FRIDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY.

* VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

ATKIN
250 
WWUS76 KSGX 120121
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
521 PM PST THU NOV 11 2010

...LOCAL GUSTY SANTA ANA WINDS THROUGH FRIDAY MORNING...

.THE PEAK OF THE OFFSHORE WINDS HAVE PASSED. HOWEVER...MODERATE
OFFSHORE WINDS WILL CONTINUE IN THE INLAND EMPIRE AND IN THE SANTA
ANA MOUNTAINS THROUGH FRIDAY MORNING. 

CAZ048-057-121200-
/O.CAN.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/
/O.NEW.KSGX.WI.Y.0034.101112T0121Z-101112T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
521 PM PST THU NOV 11 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* TIMING: THROUGH FRIDAY MORNING.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW
  THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA
  MOUNTAINS. 

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-050-120230-
/O.CAN.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
521 PM PST THU NOV 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 


$$

MOEDE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Nov 10, 9:30 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 10, 9:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST WED NOV 10 2010

.SYNOPSIS...FAIR SKIES TODAY. ONSHORE FLOW WILL CAUSE AREAS OF LOW
CLOUDS AND FOG WEST OF THE MOUNTAINS TONIGHT. LOCAL GUSTY NORTHWEST
WINDS IN THE MOUNTAINS AND DESERTS INTO THIS EVENING. MODERATE TO
LOCALLY STRONG OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THURSDAY. PERIODS OF
OFFSHORE FLOW WILL CONTINUE INTO EARLY NEXT WEEK. MOSTLY CLEAR SKIES
WITH WARMER DAYS THURSDAY THROUGH EARLY NEXT WEEK. COOLER TOWARD THE
MIDDLE OF NEXT WEEK AS ONSHORE FLOW RETURNS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (REMAINDER OF TODAY-SATURDAY)...SKIES WERE MOSTLY CLEAR
TODAY EXCEPT FOR A FEW HIGH CLOUDS. THE 12Z NKX SOUNDING SHOWED
INCREASING NW WINDS ALOFT. ONSHORE GRADIENTS AND TRENDS WITH ABOUT
4 MB SAN-IPL.

A SHORT WAVE TROUGH WILL MOVE PAST TO THE NE TONIGHT. THIS WILL SPIN
UP AN EDDY AND INCREASE THE ONSHORE FLOW. STRONG NW WINDS ALOFT AND
THE ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND
DESERTS...BUT THEY SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH WITH
GUSTS TO ABOUT 40 MPH. AREAS OF MARINE LAYER LOW CLOUDS AND FOG
SHOULD BRIEFLY RETURN TONIGHT TO THE COASTAL AREAS AND LOCALLY
INLAND. THE STRATUS WILL CLEAR OUT RAPIDLY EARLY THURSDAY AS THE
FLOW TURNS OFFSHORE.

ON THURSDAY A SURFACE HIGH WILL BUILD INTO THE INTERIOR BEHIND THE
DEPARTING TROUGH. THE COMBINATION OFF OFFSHORE GRADIENTS...UPPER AND
THERMAL SUPPORT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS. THE OFFSHORE
FLOW WILL CONTINUE FAIRLY STRONG THROUGH THURSDAY NIGHT AND THEN
GRADUALLY DECREASE FRIDAY. MOST OFFSHORE WINDS WILL BE ADVISORY
STRENGTH WITH GUSTS TO ABOUT 50 MPH THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES. HOWEVER...THERE WILL LIKELY BE BRIEF GUSTS TO
OVER 60 MPH NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS
THURSDAY.

ANOTHER SHORT WAVE WILL MOVE PAST TO THE NE EARLY SATURDAY MORNING.
OFFSHORE FLOW WILL DEVELOP ONCE AGAIN IN THE WAKE OF THE TROUGH
SATURDAY.

SKIES WILL BE MOSTLY CLEAR DURING THE OFFSHORE FLOW. WARMER W OF THE
MOUNTAINS THURSDAY. COOLER IN THE MOUNTAINS THURSDAY DUE TO COLD AIR
ADVECTION WITH LITTLE TEMP CHANGE IN THE DESERTS. THE WARMING WILL
CONTINUE W OF THE MOUNTAINS FRIDAY AND SATURDAY. THE MOUNTAINS AND
DESERTS WILL ALSO WARM A LITTLE AS COLD ADVECTION WEAKENS.

&&

.LONG TERM (SUNDAY-WEDNESDAY)...THE OFFSHORE FLOW WILL WEAKEN
SUNDAY. YET ANOTHER SHORT WAVE WILL MOVE PAST TO THE E LATE SUNDAY.
THIS WILL HELP TO REINTENSIFY THE OFFSHORE FLOW LATE SUNDAY INTO
MONDAY. DRY NW FLOW ALOFT AND ONSHORE FLOW SHOULD DEVELOP MID WEEK
FOR COOLER DAYS AND A RETURN OF PATCHY MARINE LAYER CLOUDINESS
DURING THE NIGHTS AND MORNINGS.

&&

.FIRE WEATHER...
WEST TO NORTHWEST WINDS INCREASING TO +35 MPH OVER RIDGES/DESERT
SLOPES TODAY/THIS EVENING AS DRY COLD FRONT DROPS SOUTHWARD FROM
MOJAVE DESERT TO IMPERIAL COUNTY. NAM MODEL STILL ADVERTISING
MARINE AIR INFLUENCE DEEPENING TO 5000 FEET ALONG COASTAL SLOPES.
THIS MOISTENING TREND IS TEMPORARY AS WIND DIRECTION VEERS TO
NORTH-NORTHEAST OVERNIGHT. SUSTAINED NORTHEAST WINDS OVER 25 MPH AND
GUSTS WELL OVER 35 MPH EXPECTED THURSDAY MORNING ACROSS PORTIONS OF
FIRE WEATHER ZONES CAZ243-248-250-255-256-257-258 BUT ENOUGH
RESIDUAL MOISTURE THROUGH NOON TO KEEP RELATIVE HUMIDITY ABOVE 15
PERCENT. FOR THURSDAY AFTERNOON/EVENING...HIGH RESOLUTION WRF MODEL
SHOWS RELATIVE HUMIDITY FALLING INTO THE 10 TO 15 PERCENT RANGE OVER
THESE ZONES...BUT ONLY A SMALL PORTION...MAINLY LOWER SANTA ANA
RIVER DRAINAGE FROM THE HIGHWAY 91 CORRIDOR TO FOUNTAIN VALLEY
PROJECTED TO MET +6 HOUR DURATIONS OF RED FLAG CRITERIA. THIS PLUS
RECENT RAIN AND THE RELATIVELY HIGH LIVE/DEAD FUEL MOISTURE LEVELS
ARGUE AGAINST ISSUING A FIRE WEATHER WATCH/RED FLAG WARNING FOR
THURSDAY/THURSDAY NIGHT. NEVERTHELESS FOR REMAINDER OF THIS AREA
RECOVERY OF HUMIDITY THURSDAY NIGHT WILL BE POOR...RANGING BETWEEN
25 TO 35 PERCENT...AND SUSTAINED WINDS/GUSTS AT OR ABOVE 25/35 MPH
LIKELY THROUGH AND BELOW ALIGNED CANYONS AND PASSES...AND ONLY IN
WIND PROTECTED AREAS WILL THE FINE FUEL MOISTURE LIKELY REMAIN HIGH
ENOUGH TO RETARD FIRE GROWTH.

FOR FRIDAY WIDESPREAD RELATIVE HUMIDITY WELL BELOW 15 PERCENT LIKELY
BUT SUSTAINED WINDS DROPPING BELOW 25 MPH AND ONLY ALIGNED
CANYONS/DRAINAGE EXPECTED TO STILL HAVE GUSTS +35 MPH. CONTEMPLATING
FIRE WEATHER WATCH FOR FRIDAY...BUT WILL HOLD OFF DECISION UNTIL
THURSDAY.

BEYOND FRIDAY AND INTO NEXT WEEK...COMPUTER MODELS MORE IN AGREEMENT
ON WEATHER PATTERN...WHICH REMAINS FAVORABLE FOR PROLONGED DRY
OFFSHORE FLOW. AT THIS TIME THE PROJECTED LOCATION OF THE RIDGE AXIS
IS TOO FAR WEST AND THE SURFACE HIGH CENTER TOO FAR TO THE NORTH AND
EAST TO GENERATE MUCH MORE THAN WEAK TO MODERATE SANTA ANA WINDS.

&&

.AVIATION...
101630Z...MOSTLY CLEAR WITH UNRESTRICTED VISIBILITY TODAY. AREAS OF
STRATUS WILL RETURN TO THE COASTAL AREAS TONIGHT WITH BASES 1500 FT
MSL MOVING IN AFTER 02Z. STRONG HIGH PRESSURE IS EXPECTED TO BUILD
OVER UTAH OVERNIGHT RESULTING IN MODERATE OFFSHORE AND RAPID
CLEARING THURSDAY MORNING BY ABOUT 16Z.

GUSTY WEST TO NORTHWEST WINDS OVER THE MOUNTAINS AND DESERTS WILL
DEVELOP THIS AFTERNOON WITH WINDS TO 25KT WITH LOCALLY HIGHER
GUSTS...GENERATING UDDFS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
FIRE WEATHER...BALFOUR
AVIATION...PG
Hazardous weather outlook, Nov 10, 3:00 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST WED NOV 10 2010

CAZ042-043-048-050-055>058-060>062-111200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
300 AM PST WED NOV 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY THROUGH MONDAY...PERIODS OF GUSTY OFFSHORE WINDS
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...STRONGEST ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
NEEDED AT THIS TIME.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 1:00 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego28 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.